Wisconsin, 2017Damaging Wind in Wisconsin, March 7, 2017
March 7, 2017 · NWS MKX · 1 event in 1 county or zone
A snow shower resulted in downburst winds in Waupun. Shingles were removed from 2 homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A snow shower resulted in downburst winds in Waupun. Shingles were removed from 2 homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 7, 3:02 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 7, 3:02 PM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
302 PM CST Tue Mar 7 2017
.TONIGHT - Confidence...Medium
Tight pressure gradient will remain in place though expect at least
a little diurnal dropoff as the lowest levels decouple somewhat.
Rather than drop headline and reissue have opted to retain headline
since it will surely be needed heading into the next period.
Chaotic/bumpy sky upstream with weak shortwave riding through the
flow. Sct shra/isold t have formed within this region and it is
trending our way and meso models continue to support this holding
together in at least some capacity into srn WI. Strong/gusty wsw
flow has mixed out some pretty low dew points especially into our
western areas. SPC meso page and Bufkit showing some very impressive
steep lapse rates that go well into the mid levels. This weak lobe
combined with the steep lapse rates may result in some shra
development pushing into srn WI from IA/MN. However low levels are
quite dry.
.WEDNESDAY - Confidence...Medium
Elongated mid level shear zone shifts northeast leading to
increasing ridging. Tight pressure gradient persists which results
in a continuation of the very windy regime. In fact seeing 40 to 50
knots at 925 millibars so may end up being at least as windy this
period as Tuesday. So the Wind Advisory will continue. 925 temps
range from -1c to -3c in the north to 1 to 2c in the south. Will
likely see temps rise well into the 40s esp in the south with the
gusty/mixed out westerly flow.
.THURSDAY AND THURSDAY NIGHT...Forecast confidence is medium.
We will be transitioning into a colder northwest flow pattern by
Thursday. A trough passing through on Thursday will mark the
arrival of this new pattern, and some of the guidance kicks out
very light and splotchy qpf. For now, there is a lot of low level
dry air and will therefore keep it dry through this period. It
will feel colder on Thursday, but temps will actually be near
normal for early to mid March.
.FRIDAY THROUGH SATURDAY NIGHT...Forecast confidence is high.
High pressure ridging in this colder airmass will keep it dry for
the end of the week. With highs in the 20s, we'll be below normal
for a couple days.
.SUNDAY AND MONDAY...Forecast confidence is medium.
The ECMWF/GFS/Canadian are in pretty good agreement that a low
will push out of the plains and somewhere across either southern
Wisconsin or northern Illinois. Consensus on timing is unusually
tight this far out, with the initial warm air advection precip
pushing in as early as Sunday afternoon. The low passes through
late Sunday night through Monday with things winding down by
Monday evening. Temp profiles support a mostly all snow event and
it looks to be able to generate a few inches of snow. Not a major
event, but enough to possibly make things a little slick.
.TUESDAY...Forecast confidence is medium.
High pressure should return in the wake of the departing low. So,
dry with near normal temps expected.
&&
.AVIATION/18Z TAFS/...
Main concern this period setting up to be a period of LLWS
tonight. This will be due to decreased mixing with still some
pretty strong winds upstairs. In fact a renewed westerly low level
wind max is expected to arrive later tonight into Wednesday
morning. Otherwise VFR this period. Did increase some mid clouds
this evening with a secondary vort axis and low level trough. Mid
level lapse rates increase through airmass by and large is quite
dry. So some shra potential is there. Expect the west winds to
decrease Wednesday evening.
&&
.MARINE...
Strong west winds will continue over Lake Michigan into
Wednesday. A bit of a lull takes place overnight here but rather
flipping headlines back and forth have just extended the Gale
Warning to account for the renewed increase after a bit of cessation
overnight.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory until 7 PM CST Wednesday for WIZ046-047-051-052-
056>060-062>072.
LM...Gale Warning until 7 PM CST Wednesday for LMZ643>646.
&&
TONIGHT/Wednesday AND AVIATION/MARINE...Collar
Wednesday NIGHT THROUGH Tuesday...DavisHazardous weather outlook, Mar 7, 3:29 PM CST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
329 PM CST Tue Mar 7 2017
WIZ046-047-051-052-056>060-062>072-082130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
329 PM CST Tue Mar 7 2017
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.
.DAY ONE...Tonight
Isolated thunderstorms will move through areas west of Madison
this evening. Strong wind gusts to 40 to 45 mph are possible.
Strong southwest winds into the early evening will diminish for a
time tonight, then increase rapidly again on Wednesday. A wind
advisory remains in effect.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Windy conditions will continue Wednesday. West winds will gust to
40 to 50 mph. A wind advisory is in effect through 7 pm
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, but wind reports are
appreciated.
LMZ643>646-082130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
329 PM CST Tue Mar 7 2017
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Tonight
A Gale Warning is in effect tonight for strong southwest to west
winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Strong west winds will continue Wednesday. Gale force wind gusts
will continue through Wednesday, diminishing quickly wednesday
evening.
North winds and waves may reach Small Craft Advisory criteria
Thursday night and Friday.
www.weather.gov/mkx
In the hours before
Local storm report, Mar 7, 12:14 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1214 PM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST THIENSVILLE 43.24N 87.98W
03/07/2017 M60 MPH OZAUKEE WI PUBLIC
MEASURED AT HOMESTEAD HIGH SCHOOL
&&
SDAVISLocal storm report, Mar 7, 12:28 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1228 PM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST KENOSHA C-MAN 42.59N 87.81W
03/07/2017 M54.00 MPH KENOSHA WI C-MAN STATION
MEASURED AT KENOSHA LAKESHORE OBSERVATION STATION.
0112 AM TSTM WND GST MILWAUKEE C-MAN 43.05N 87.88W
03/07/2017 M53.00 MPH MILWAUKEE WI C-MAN STATION
MEASURED AT MILWAUKEE LAKESHORE OBSERVING STATION.
&&
MBKLocal storm report, Mar 7, 3:19 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND DMG 6 SE EVANSVILLE 42.72N 89.22W
03/06/2017 ROCK WI TRAINED SPOTTER
HOME DAMAGED. HORSE BARN DESTROYED. DEBRIS STREWN OVER
200 YARDS. LARGE PINE TREE UPROOTED. NEAR INTERSECTION OF
HIGHWAY 14 AND CASSIDY ROAD. TIME ESTIMATED FROM RADAR.
&&
MBKLocal storm report, Mar 7, 3:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM NON-TSTM WND DMG 1 SSW MADISON 43.07N 89.39W
03/06/2017 DANE WI LAW ENFORCEMENT
POWER POLE DOWN.
1035 PM NON-TSTM WND GST 3 SE LINDEN 42.89N 90.24W
03/06/2017 M62 MPH IOWA WI AWOS
AWOS STATION MINERAL POINT /MRJ/.
1036 PM TSTM WND DMG 7 NE DARLINGTON 42.76N 90.02W
03/06/2017 LAFAYETTE WI LAW ENFORCEMENT
ROOF OF BUILDING ON HIGHWAY G.
1051 PM TSTM WND DMG 1 N LA VALLE 43.60N 90.13W
03/06/2017 SAUK WI LAW ENFORCEMENT
POWER LINES DOWN NORTH OF LA VALLE.
1100 PM TSTM WND GST MOUNT HOREB 43.01N 89.73W
03/06/2017 E60 MPH DANE WI PUBLIC
TRASH CARTS AIRBORNE.
1124 PM TSTM WND GST 3 E LAKE WISCONSIN 43.37N 89.52W
03/06/2017 M49 MPH COLUMBIA WI MESONET
MESONET STATION 2 E LAKE WISCONSIN /AU500/.
1125 PM TSTM WND GST 3 ENE MONROE 42.62N 89.59W
03/06/2017 M58 MPH GREEN WI AWOS
MONROE AIRPORT AWOS.
1139 PM TSTM WND DMG 2 WSW MIDDLETON 43.10N 89.55W
03/06/2017 DANE WI LAW ENFORCEMENT
ONE LARGE TREE DOWN IN TOWN OF MIDDLETON.
1140 PM TSTM WND DMG EDGERTON 42.83N 89.07W
03/06/2017 ROCK WI LAW ENFORCEMENT
STOP LIGHT TURNED DUE TO STRONG WINDS.
1143 PM TSTM WND DMG 3 N FOOTVILLE 42.72N 89.22W
03/06/2017 ROCK WI TRAINED SPOTTER
HOME DAMAGED. HORSE BARN DESTROYED. DEBRIS
STREWN OVER 200 YARDS. LARGE PINE TREE
UPROOTED. NEAR INTERSECTION OF HIGHWAY 14
AND CASSIDY ROAD. TIME ESTIMATED FROM RADAR.
1155 PM TSTM WND GST 5 SSW JANESVILLE 42.62N 89.04W
03/06/2017 M49 MPH ROCK WI AWOS
AWOS STATION JANESVILLE / ROCK CO ARPT
/JVL/.
1157 PM TSTM WND GST 3 S EDGERTON 42.79N 89.07W
03/06/2017 M51 MPH ROCK WI MESONET
MESONET STATION 3 S EDGERTON /E5754/.
1159 PM TSTM WND DMG 3 W ORFORDVILLE 42.63N 89.31W
03/06/2017 ROCK WI LAW ENFORCEMENT
TREE DOWN IN SPRING VALLEY TOWNSHIP.
1159 PM TSTM WND DMG 5 SSW ORFORDVILLE 42.56N 89.29W
03/06/2017 ROCK WI LAW ENFORCEMENT
TREE DOWN IN AVON TOWNSHIP.
1159 PM TSTM WND DMG 8 SSE ORFORDVILLE 42.53N 89.20W
03/06/2017 ROCK WI LAW ENFORCEMENT
TREE DOWN IN NEWARK TOWNSHIP.
1205 AM TSTM WND DMG 3 NE LAKE RIPLEY 43.04N 88.95W
03/07/2017 JEFFERSON WI TRAINED SPOTTER
TIME OF EVENT ESTIMATED FROM WEATHER RADAR
IMAGES. BUS DRIVER REPORTED FOUR 2 STORY
TALL TREES DOWN AT RESIDENCE AT INTERSECTION
OF HWY/S A AND S. TREES ALL FELL IN THE SAME
DIRECTION WITH THE ROOT BALLS OUT OF THE
GROUND. TREES FELL ON A BOAT AND A TRAILER
DAMAGING THEM. ALSO, A BRICK CHIMNEY WAS
DAMAGED.
1215 AM TSTM WND GST 1 S WATERTOWN 43.17N 88.72W
03/07/2017 M62 MPH JEFFERSON WI AWOS
WATERTOWN AIRPORT AWOS.
1217 AM TSTM WND GST 4 SSE SULLIVAN 42.97N 88.55W
03/07/2017 M51 MPH JEFFERSON WI OFFICIAL NWS OBS
NWS MILWAUKEE/SULLIVAN FORECAST OFFICE.
1219 AM TSTM WND DMG 4 NE NEOSHO 43.34N 88.46W
03/07/2017 DODGE WI LAW ENFORCEMENT
TREE DOWN ON ROAD NEAR TOWNSHIP OF RUBICON.
1224 AM TSTM WND DMG 5 ESE FONTANA-ON-GENEVA 42.52N 88.48W
03/07/2017 WALWORTH WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN LINN TOWNSHIP.
MORE REPORTS OF TREES AND POWER LINES DOWN
IN CENTRAL WALWORTH COUNTY AS WELL.
1230 AM TSTM WND GST HARTFORD 43.32N 88.39W
03/07/2017 E55 MPH WASHINGTON WI PUBLIC
ESTIMATED 55 MPH WIND BLOWING GARBAGE BINS
DOWN THE ROAD.
1245 AM TSTM WND GST THIENSVILLE 43.24N 87.98W
03/07/2017 M60 MPH OZAUKEE WI PUBLIC
MEASURED AT HOMESTEAD HIGH SCHOOL.
1259 AM TSTM WND GST 3 N PLEASANT PRAIRIE 42.60N 87.93W
03/07/2017 M59 MPH KENOSHA WI ASOS
KENOSHA AIRPORT ASOS.
0137 AM TSTM WND GST 3 NE FOND DU LAC 43.81N 88.40W
03/07/2017 M47 MPH FOND DU LAC WI CO-OP OBSERVER
0427 AM NON-TSTM WND GST JACKSON 43.32N 88.16W
03/07/2017 M50 MPH WASHINGTON WI CO-OP OBSERVER
MEASURED PEAK WIND GUST OF 50 MPH.
0427 AM NON-TSTM WND GST 3 W JACKSON 43.32N 88.22W
03/07/2017 M50 MPH WASHINGTON WI TRAINED SPOTTER
.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMSpecial weather statement, Mar 7, 5:42 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
542 PM CST TUE MAR 7 2017
WIZ051-052-056>059-062>064-067>069-080015-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Sheboygan-Sauk-Washington-
Fond Du Lac-Jefferson-Dane-
542 PM CST TUE MAR 7 2017
...A LINE OF SHOWERS WILL AFFECT LAFAYETTE...SOUTHEASTERN FOND DU
LAC...GREEN...SOUTHEASTERN IOWA...NORTHWESTERN ROCK...COLUMBIA...
DANE...NORTHWESTERN WASHINGTON...NORTHWESTERN JEFFERSON...
SOUTHWESTERN SHEBOYGAN AND DODGE COUNTIES...
At 541 PM CST, radar indicated showers were located along a line
extending from near Lomira to near Darlington. Movement was east at
30 mph.
Wind gusts up to 50 mph are possible with these showers.
These showers will be near...
Lomira and Theresa around 545 PM CST.
Campbellsport around 550 PM CST.
Kewaskum around 555 PM CST.
Argyle around 610 PM CST.
Other locations impacted by these showers include Nenno, Atwater,
Astico, Harmony Grove, Cooksville, Brownsville, Ashford, Ridgeway,
Hubbleton and Rewey.
LAT...LON 4284 9043 4363 8918 4363 8790 4250 8971
4251 8973 4251 9043
TIME...MOT...LOC 2341Z 270DEG 26KT 4355 8840 4264 9016
MARQUARDTThunderstorm Wind, Dodge
- When
- March 7, 6:00 PM CST
- Where
- Dodge County, 0.5 mi W of Waupun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 43.630, -88.740
Shingles removed from two homes via downburst winds from a snow shower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Michigan, March 7 to 8, 2017$1.0 million · 62 kt wind · 9 events
- Damaging Winds in Kentucky, March 7, 2017$202,000 · 83 kt wind · 6 events
- Damaging Winds in Missouri, March 7, 2017$230,000 · 74 kt wind · 2 events
- High Wind and Strong Wind in Colorado, March 7, 20171 injured · $100,000 · 81 kt wind · 11 events
- Tornado and Damaging Winds in Arkansas, March 7, 2017$130,000 · EF0 · 5 events
- Hail and Damaging Winds in Mississippi, March 7, 2017$65,000 · 1.5 in hail · 10 events
- Damaging Winds in Illinois, March 7, 2017$94,000 · 74 kt wind · 2 events
- High Wind in South Dakota, March 7, 201764 kt wind · 26 events
- High Wind in Michigan, March 7, 2017$30,000 · 53 kt wind · 2 events
- High Wind and Strong Wind in Wisconsin, March 7 to 8, 20171 injured · $5,000 · 59 kt wind · 12 events
- High Wind in North Dakota, March 7, 201752 kt wind · 18 events
- Hail and Damaging Winds in Illinois, March 7, 2017$4,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 689280.